Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 31, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 6, 2005, 1:22 PM PDT for Riverside County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 1:22 PM PDT (20:22 UTC)
- Expired
- Aug 6, 2005, 3:15 PM PDT
- In force
- 113 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The San Diego radar (KNKX), 155 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 062029
FFWPSR
CAC065-062315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
122 PM MST SAT AUG 6 2005
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
INCLUDING JOSHUA TREE NATIONAL PARK
* UNTIL 415 PM MST
* AT 125 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS...PRODUCING HEAVY RAIN...OVER JOSHUA TREE
NATIONAL PARK.
* THE STORMS ARE EXPECTED TO CONTINUE TO PRODUCE HEAVY RAIN OVER THE
PARK THROUGH AT LEAST 300 PM. THE FLOODING WILL AFFECT QUAIL
SPRINGS ROAD...KEYS VIEW...CAP ROCK...QUEEN VALLEY...AND PINTO
BASIN ROAD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS. MOTORISTS SHOULD BE ALERT FOR WATER...ROCKS...AND
DEBRIS OVER ROADWAYS.
LAT...LON 3375 11562 3388 11560 3393 11555 3392 11543
3404 11540 3403 11647 3396 11644 3392 11621
3374 11602 3374 11580
$$
MB/BE2 follow-up statements
000
WGUS75 KPSR 062141
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
238 PM MST SAT AUG 6 2005
CAC065-062315-
RIVERSIDE CA-
240 PM MST SAT AUG 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 415 PM MST FOR JOSHUA TREE
NATIONAL PARK IN NORTH CENTRAL RIVERSIDE COUNTY...
AT 240 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED THUNDERSTORMS...PRODUCING HEAVY RAIN...IN AND NEAR
JOSHUA TREE NATIONAL PARK.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOST
HORSE-KEYS VIEW...QUAIL SPRINGS ROAD...CAP ROCK...AND PINTO BASIN
ROAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3375 11562 3388 11560 3393 11555 3392 11543
3403 11540 3403 11647 3396 11644 3392 11621
3374 11602 3374 11580
$$
MB000
WGUS75 KPSR 062254
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
354 PM MST SAT AUG 6 2005
CAC065-062253-
RIVERSIDE CA-
354 PM MST SAT AUG 6 2005
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL RIVERSIDE COUNTY
INCLUDING JOSHUA TREE NATIONAL PARK IS CANCELLED...
SINCE 3 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS HAVE WEAKENED CONSIDERABLY AND MOVED
OUTSIDE THE WARNING AREA. NO FLASH FLOODING IS EXPECTED THE
REMAINDER OF THIS AFTERNOON ACROSS NORTH CENTRAL RIVERSIDE
COUNTY...ALTHOUGH THERE IS STILL A CHANCE OF THUNDERSTORMS THIS
EVENING.
LAT...LON 3375 11562 3388 11560 3393 11555 3392 11543
3403 11540 3403 11647 3396 11644 3392 11621
3374 11602 3374 11580
$$
SIPPLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 10:20 AM PDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 6, 10:20 AM PDT, 3 hours 2 minutes before
AZZ020>028-CAZ030>033-070000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1020 AM MST SAT AUG 6 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LARGE HIGH PRESSURE SYSTEM WILL REMAIN OVER THE SOUTHWEST STATES THROUGH EARLY NEXT WEEK. ABUNDANT MONSOON MOISTURE WILL LEAD TO A CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. TEMPERATURES SHOULD BE NEAR NORMAL THROUGH THE NEXT SEVEN DAYS. && .DISCUSSION... ASIDE FROM A FEW FIRST PERIOD TWEEKS...PREVIOUS FORECASTS APPEAR ON TRACK. LIGHT E/NELY STEERING FLOWS WILL HELP TO BRING SOME AFTERNOON CONVECTION DOWN INTO THE LOWER DESERTS...HOWEVER...STILL EXPECTING STORMS TO EXHIBIT MOSTLY PULSE-TYPE BEHAVIOR. BOUNDARY INTERACTIONS WILL BE MAIN TRIGGERING MECHANISM FOR TSTM REGENERATION LATE THIS AFTERNOON AND EVENING...AND OF COURSE THIS MAKES IT EXTREMELY DIFFICULT TO PINPOINT WHAT AREAS WILL SEE THE MOST ACTION. BEST BET IS TO LEAVE RATHER BROAD-BRUSH LOW TO MEDIUM GRADE MONSOON FORECAST IN PLACE NEXT COUPLE OR THREE DAYS. NO FURTHER UPDATES EXPECTED. && .AVIATION... DISCUSSION FOR 18Z TAFS. NO SIGNIFICANT WEATHER EXPECTED...SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH...LAXTAFIPL. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PREV DISCUSSION... (ISSUED 345 AM MST SAT AUG 6 2005) AS OF 3 AM...THUNDERSTORM ACTIVITY ACROSS THE AREA HAS ALL BUT ENDED...WITH THE EXCEPTION BEING ACROSS NORTHERN MEXICO WHERE A PERSISTENT CLUSTER OF CONVECTION CONTINUES TO PUSH WESTWARD. GOES PW SATELLITE IMAGERY AND PLOT DATA ACROSS THE SOUTHWEST CONTINUE TO SHOW MONSOON MOISTURE ENTRENCHED OVER THE REGION...WITH 850MB DEWPOINTS IN THE 8C TO 14C RANGE...AND 700MB DEWPOINTS OF 4C TO 8C. AT 500MB...A 595DM HIGH WAS CENTERED OVER THE GREAT BASIN...WITH THE UPPER HIGH AT 300MB CENTERED A BIT FURTHER SOUTH ACROSS NE ARIZONA. OVERALL...LITTLE CHANGE IN THE SYNOPTIC PATTERN THROUGH SUNDAY WITH THE AREA TO REMAIN IN A BROAD...BUT LIGHT EASTERLY FLOW ALOFT. SUFFICIENT LOW LEVEL MOISTURE COMBINED WITH THE DAYTIME HEATING WILL LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING...WITH STORMS MOST NUMEROUS OVER THE HIGHER TERRAIN...I.E. SOUTHERN GILA COUNTY AND JTNP. ONE INTERESTING NOTE...KYUM AND JTNP HAVE RECEIVED MEASURABLE PRECIPITATION 4 OUT OF THE LAST 5 DAYS. WITH PERSISTENCE IN MIND...DECIDED TO BUMP UP POPS A BIT ACROSS FAR SW AZ AND SE CALIFORNIA. WITH PW VALUES REMAINING AT OR ABOVE 1.5 INCHES...AND WITH WEAK STEERING FLOW...ANY STORMS THAT DO FORM WILL CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL ONCE AGAIN TODAY. LITTLE CHANGE IN TEMPS ACROSS THE CWA TODAY AND SUNDAY...WITH MAX TEMPS IN THE LOW DESERTS EXPECTED TO RISE INTO THE LOW 100S. IF MIN DEWPOINTS DROP OFF INTO THE 50S DURING THE AFTERNOON...ISOLATED PULSE SEVERE STORMS WILL ALSO BE POSSIBLE. EXTENDED...BY THE EARLY PART OF NEXT WEEK THINGS BECOME A BIT MORE INTERESTING. THE UPPER LEVEL HIGH WILL BEGIN TO SHIFT EAST TOWARDS THE CO/NM BORDER. THIS WILL TURN THE FLOW OUT OF SOUTHEAST ACROSS SOUTH-CENTRAL AZ...AND OUT OF THE SOUTH ACROSS SOUTHWEST AZ AND SE CA. MODELS INDICATE THIS WILL REINFORCE THE LOW LEVEL MOISTURE OVER THE STATE...WITH 850 DEWPOINTS FORECAST TO INCREASE TO NEAR 15C...WITH TOTAL PW APPROACHING 2 INCHES. IN ADDITION...A WEATHER DISTURBANCE OFF THE BAJA COAST IS FORECAST TO MOVE NORTH TOWARDS AZ. THE COMBINATION OF MOISTURE ADVECTION...WEAK SYNOPTIC SCALE LIFT...AND DIFFLUENCE ALOFT MAY LEAD TO A VERY ACTIVE PERIOD LATE MONDAY THROUGH THURSDAY. THIS IS ALL SPECULATIVE OF COURSE...AS A LOT CAN CHANGE BETWEEN NOW AND THEN. HOWEVER...GIVEN THE PERSISTENCE IN THIS PATTERN OVER THE PAST FEW NIGHTS...DECIDED TO BUMP POPS A BIT MAINLY IN THE TUE AND WED TIME FRAME. STAY TUNED... && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE/FOWLE
Hazardous weather outlook, Aug 6, 6:35 AM PDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 635 AM MST SAT AUG 6 2005 CORRECTED DAYS TWO THROUGH SEVEN...SHOULD BE SUNDAY THROUGH FRIDAY AZZ020>023-025>028-CAZ031>033-070700- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 635 AM PDT SAT AUG 6 2005 /635 AM MST SAT AUG 6 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...NOT TO INCLUDE THE HIGHER TERRAIN. .DAY ONE...TODAY AND TONIGHT EXPECT A CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH...LEADING TO AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED THROUGH EARLY NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE JUST ABOUT ANY DAY...FLASH FLOODING AGAIN THE MAIN THREAT. BY THE MIDDLE PART OF NEXT WEEK...A WEATHER DISTURBANCE IS FORECAST TO MOVE NORTHWARD ALONG THE BAJA CALIFORNIA COAST. THIS IS EXPECTED TO BRING ADDTIONAL MOISTURE INTO THE REGION FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. AZZ024-070700- SOUTHERN GILA/TONTO NF FOOTHILLS- 635 AM MST SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THIS WEEKEND THROUGH NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. BY THE MIDDLE PART OF NEXT WEEK...A WEATHER DISTURBANCE IS FORECAST TO MOVE NORTHWARD ALONG THE BAJA CALIFORNIA COAST. THIS IS EXPECTED TO BRING ADDTIONAL MOISTURE INTO THE REGION FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. CAZ030-070700- JOSHUA TREE NATIONAL PARK- 635 AM PDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT EXPECT A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THIS WEEKEND THROUGH NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. BY THE MIDDLE PART OF NEXT WEEK...A WEATHER DISTURBANCE IS FORECAST TO MOVE NORTHWARD ALONG THE BAJA CALIFORNIA COAST. THIS IS EXPECTED TO BRING ADDTIONAL MOISTURE INTO THE REGION FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. FOWLE
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.